MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY
Catalog Number RED72SDKIT
Medical Device Problem Codes Fracture (1260); Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2024-00363 2.3005168196-2024-00365.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) and the m1 segment of the middle cerebral artery (mca) using a penumbra system red 43 reperfusion catheter (red43), a penumbra system red 72 reperfusion catheter (red72), a benchmark bmx96 access system (bmx96), and a non-penumbra sheath (8f).During the procedure, the right femoral artery was accessed with the sheath.The physician advanced a bmx96 and red72 to the target location.It was reported that the red72 was unable to be advanced past the cavernous segment of the ica.The physician then advanced a red43 through the red72 to the target location.After initiating aspiration, the distal portion of the red43 was noticed to be fractured under fluoroscopy.The fractured segment of the red43 was noticed to be against the thrombus in the m1.The physician removed the proximal segment of the red43.Next, while removing the red72 from the bmx96, the physician noted resistance.The physician then decided to remove the red72 and bmx96 together from the patient, however, resistance was encountered and, subsequently, the red72 and bmx96 stretched and fractured at the distal location within the sheath.After removal of the proximal segments of the red72 and bmx96, the distal segments of the catheters were noticed to be stuck within the sheath.It was reported that the sheath became kinked while attempting to remove the proximal segments of the red72 and bmx96.The sheath containing the fractured segments of red72 and bmx96 was removed.To remove the fractured segment of the red43, the physician advanced a neuron max 6f 088 long sheath (neuron max), a non-penumbra catheter, and a stent retriever through left femoral access, however, the fractured segment could not be removed.The procedure ended at this point.No additional information was provided.

Brand Name
PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20582885
Report Number3005168196-2024-00364
Device Sequence Number8555638
Product Code NRY
UDI-Device Identifier00815948025943
UDI-Public00815948025943
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00012609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005